MAUDE Adverse Event Report: ARTHREX, INC. KNEE SCORPION; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. KNEE SCORPION; MANUAL INSTR, GENERAL SURGICAL
Model Number KNEE SCORPION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during the repair of a radial posterior meniscus tear, the tip of the needle broke off.The broken piece remained in the patient´s knee.The surgery was finished successfully with a different device (ar-4580).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was not confirmed and one unpackaged ar-12990, knee scorpion, batch number 83609, was received for investigation and the functional testing revealed no problems.The proper function is given (see evaluation pictures 3 + 4).No fragments were returned for evaluation.Upon visual inspection, it was observed that the device shows signs of metal surface oxidation (see evaluation pictures 5 + 6).The most likely cause for the reported failure can be attributed to wear and tear due to the age of the device (manufacturing year 2017).

Brand Name
KNEE SCORPION
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24161780
Report Number1220246-2026-00292
Device Sequence Number9112332
Product Code NBH
UDI-Device Identifier00888867196322
UDI-Public(01)00888867196322(11)171004(10)83609
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKNEE SCORPION
Device Catalogue NumberAR-12990
Device Lot Number83609
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown